Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Lake Charles, LA

June 5, 2011Acadia Parish, Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 5, 2011, 10:18 PM CDT for Acadia Parish, Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 10:18 PM CDT (03:18 UTC)
Expired
Jun 5, 2011, 11:15 PM CDT
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2626 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS54 KLCH 060318
SVRLCH
LAC001-055-113-060415-
/O.NEW.KLCH.SV.W.0076.110606T0318Z-110606T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1018 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES SCOTT...
  SOUTHERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...RAYNE...CROWLEY...
  NORTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...KAPLAN...GUEYDAN...

* UNTIL 1115 PM CDT

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER RAYNE...MOVING SOUTHWEST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIAN BAYOU BY 1030 PM CDT...
  CROWLEY BY 1035 PM CDT...
  LYONS POINT AND KAPLAN BY 1050 PM CDT...
  MORSE AND WRIGHT BY 1105 PM CDT...
  RICEVILLE BY 1110 PM CDT...
  GUEYDAN BY 1115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 2988 9236 3013 9262 3015 9262 3036 9219
      3034 9215 3033 9215 3032 9213 3031 9213
      3032 9210 3028 9201
TIME...MOT...LOC 0318Z 053DEG 19KT 3023 9224

$$

K. KUYPER
2 follow-up statements
274 
WWUS54 KLCH 060345
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1045 PM CDT SUN JUN 5 2011

LAC001-055-113-060415-
/O.CON.KLCH.SV.W.0076.000000T0000Z-110606T0415Z/
LAFAYETTE LA-VERMILION LA-ACADIA LA-
1045 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHERN ACADIA...NORTHWESTERN VERMILION AND WEST CENTRAL
LAFAYETTE PARISHES...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LYONS POINT..MOVING SOUTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYONS POINT BY 1050 PM CDT...
  ESTHERWOOD BY 1055 PM CDT...
  7 MILES SOUTHEAST OF MIDLAND BY 1100 PM CDT...
  MORSE BY 1105 PM CDT...
  RICEVILLE AND WRIGHT BY 1110 PM CDT...
  GUEYDAN BY 1115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3008 9257 3014 9263 3030 9233 3028 9223
      3026 9216 3015 9216 2995 9229 2988 9236
TIME...MOT...LOC 0345Z 053DEG 19KT 3014 9237

$$

K. KUYPER
741 
WWUS54 KLCH 060406
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 PM CDT SUN JUN 5 2011

LAC055-060416-
/O.CAN.KLCH.SV.W.0076.000000T0000Z-110606T0415Z/
LAFAYETTE LA-
1106 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAFAYETTE PARISH
IS CANCELLED...

LAT...LON 2989 9237 3009 9258 3014 9246 3020 9239
      3014 9226 3006 9222 2995 9229
TIME...MOT...LOC 0406Z 053DEG 19KT 3007 9247

$$

LAC001-113-060415-
/O.CON.KLCH.SV.W.0076.000000T0000Z-110606T0415Z/
VERMILION LA-ACADIA LA-
1106 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTH CENTRAL ACADIA AND NORTH CENTRAL VERMILION PARISHES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LYONS POINT..MOVING SOUTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUEYDAN BY 1115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 2989 9237 3009 9258 3014 9246 3020 9239
      3014 9226 3006 9222 2995 9229
TIME...MOT...LOC 0406Z 053DEG 19KT 3007 9247

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:24 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 5, 8:24 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
824 PM CDT SUN JUN 5 2011

.UPDATE...WE'VE BEEN TRACKING THE MCS MOVING OUT OF THE ARKLATEX.
AS EXPECTED, IT HAS SLOWED IT'S SOUTHWARD MOVEMENT...HOWEVER
SURFACE REPORTS SHOW THAT IT CONTINUES TO SEND OUTFLOWS AHEAD OF
THE COMPLEX. WILL UP THE POPS FOR THE LAKES AREA OF SOUTHEAST
TEXAS AFTER MIDNIGHT TNITE TO 30 PERCENT. ALSO NOTED THE SEABREEZE
BOUNDARY LYING THROUGH SW LA ON OUR RADAR. COMBINED WITH A RAPIDLY
MOVING SHORTWAVE HEADING OUT SW OUT OF THE NATCHEZ AREA, WILL
MAINTAIN A SLT CHANCE OR 20 POPS FOR SW AND SCEN LA THROUGH THE
REMAINDER OF TNITE. TEMPS LOOKING ON TRACK...ANOTHER MUGGY NIGHT.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 809 PM CDT SUN JUN 5 2011/

AVIATION...
SKIES TO REMAIN MOSTLY CLEAR THROUGH THE OVERNIGHT HOURS...VFR.

PREV DISCUSSION... /ISSUED 324 PM CDT SUN JUN 5 2011/

.RECORD BREAKING HEAT ACROSS THE FORECAST AREA...

DISCUSSION...
ALL OFFICIAL CLIMATE SITES WILL BREAK RECORD HIGHS FOR TODAY WHEN
THE CLIMATE DATA IS RUN LATER THIS AFTERNOON. SO FAR HERE AT LAKE
CHARLES WE HAVE BEEN UP TO 102F...WITH REMAINDER OF INLAND
OBSERVATIONS NEAR OR ABOVE THE CENTURY MARK. RADAR JUST NOW
BEGINNING TO SHOW A FEW SHOWERS BREAKING THROUGH THE CAP.

FORECAST AREA IS BETWEEN SURFACE AND UPPER LEVEL RIDGE TO THE
NORTH CENTERED OVER ARKANSAS...AND A TUTT LOW OVER THE WESTERN
GULF OF MEXICO. THIS HAS ALLOWED FOR CONTINENTAL FLOW OVER THE
FORECAST AREA...ALLOWING TEMPERATURES TO SOAR THIS AFTERNOON.
HOWEVER...ENOUGH MIXING TAKING PLACE TO DRAW DOWN SOME DRY AIR
ALOFT AND LOWER DEW POINTS IN THE 50S AND 60S...THAT APPARENT
TEMPERATURES ARE NEAR THE AIR TEMPERATURES AND BELOW HEAT ADVISORY
CRITERIA.

A WEAK SURFACE WAVE WAS ALSO NOTED ALONG THE SOUTHEAST LOUISIANA
COAST AND HAS NOT MADE MUCH PROGRESS TO THE WEST TODAY AS
EXPECTED...THEREFORE MAIN AREA OF CONVECTION HAS STAYED EAST OF
THE FORECAST AREA. STILL...WITH TEMPERATURES AS WARM AS THEY
AREA...COULD STILL SEE SOME POP UP SHOWERS FOR THE REMAINDER OF
THE AFTERNOON INTO THIS EVENING...THEN DIMINISH A FEW HOURS AFTER
SUNSET...SO WILL KEEP A 20 POP GOING THROUGH 06Z. AGAIN...ANY
THUNDERSTORM THAT CAN GET GOING WILL HAVE THE CHANCE TO PRODUCE
STRONG TO SEVERE DOWN BURST WINDS.

OVER THE NEXT COUPLE OF DAYS...TUTT LOW WILL MOVE NORTHWEST AS
SURFACE/UPPER LEVEL RIDGE BEGINS TO SLIDE AND BUILD BACK TO THE
EAST. THIS SHOULD ALLOW THE WEAK SURFACE WAVE OVER SOUTHEAST
LOUISIANA TO SLIDE OFF TO THE WEST AND ACROSS THE FORECAST AREA ON
MONDAY. THEREFORE...WILL GO WITH SCATTERED POPS FOR MAINLY MONDAY
AFTERNOON. WITH THE EXPECTED MORE CLOUD COVER AND SHOWERS...HIGH
TEMPERATURES WILL NOT BE QUITE AS WARM AS TODAY.

AS THE WEEK PROGRESSES...RIDGE WILL SET UP OVER THE SOUTHEAST U.S.
PROVIDING A MORE TYPICAL DEEPER SOUTHEAST FLOW...WHICH WILL HELP
BRING AFTERNOON TEMPERATURES DOWN TO MORE NORMAL LEVELS. STILL DO
NOT SEE ANY REAL FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY EXCEPT
FOR DIURNAL HEATING AND SEA BREEZE...THEREFORE...WILL KEEP POPS AT
THE SLIGHT CHANCE CATEGORY FROM TUESDAY ON WARD INTO NEXT WEEKEND.
OTHERWISE...IF WIDESPREAD SIGNIFICANT RAINFALL DOES NOT OCCUR ON
MONDAY...IT WILL NOT LIKELY OCCUR FOR THE REMAINDER OF THE
WEEK...ALLOWING EXCEPTIONAL DROUGHT CONDITIONS TO PERSIST.

OF NOTE...OZONE LEVELS ARE FORECAST BY TNRCC TO BE HIGH ENOUGH
THAT ANOTHER OZONE ACTION DAY WILL BE IN EFFECT FOR MONDAY FOR THE
GOLDEN TRIANGLE OF SOUTHEAST TEXAS.

RUA

MARINE...
MAINLY LIGHT AND VARIABLE WINDS FOR TONIGHT INTO MONDAY WILL
BECOME MORE OF A SOUTHERLY DIRECTION DURING THE WEEK AS HIGH
PRESSURE SETS UP EAST OF THE COASTAL WATERS. LIGHT WINDS AND LOW
SEAS SHOULD PREVAIL AWAY FROM ANY STRAY SHOWER ACTIVITY.

RUA

FIRE WEATHER...
HIGH FIRE DANGER WILL CONTINUE THROUGH THE REMAINDER OF SUNDAY.
VERY HOT AIR TEMPERATURES COMBINED WITH LOW DEW POINTS...WILL MAKE
FOR RELATIVE HUMIDITY VALUES BELOW 30 PERCENT. ON TOP OF
THAT...MOST GROUND FUELS REMAIN VERY DRY...WITH TODAYS HEAT AND
SUNSHINE CONTINUING TO DRY THEM OUT. A FEW SHOWERS AND
THUNDERSTORMS WILL DEVELOP THROUGH THE EVENING HOURS. THIS
ACTIVITY WILL PRODUCE GUSTY AND ERRATIC WINDS WITH STRAY LIGHTNING
STRIKES...HOWEVER NO WIDESPREAD SIGNIFICANT RAINFALL.

SOMEWHAT BETTER CONDITIONS ARE EXPECTED ON MONDAY AS A LITTLE MORE
IN THE WAY OF CLOUD COVER AND SHOWER ACTIVITY IS EXPECTED. THIS
WILL HELP LOWER AFTERNOON TEMPERATURES AND RAISE MIN RH VALUES TO
AROUND 35 TO 40 PERCENT.

A REMINDER...BURN BANS REMAIN IN PLACE FOR ALL OF SOUTHEAST TEXAS
AND LOUISIANA.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  97  73  94  73 /  20  30  20  20  20
KBPT  74  96  74  93  73 /  20  30  20  20  20
KAEX  71  99  72  97  71 /  20  30  20  20  20
KLFT  74  97  74  95  72 /  20  30  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...AIR QUALITY ALERT UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     JEFFERSON.

     AIR QUALITY ALERT UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     ORANGE.

     AIR QUALITY ALERT UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     HARDIN.

GM...NONE.
&&
Hazardous weather outlook, Jun 5, 5:52 AM CDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CDT SUN JUN 5 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-061100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
552 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.

RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO
105 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE
EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE OUTLOOK AREA.

BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN
PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY THROUGH SATURDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.

WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED
FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-061100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
552 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
SATURDAY. AT THIS TIME...THE OVERALL PROBABILITY OF SEVERE WEATHER IS
VERY LOW. HOWEVER...THE RISK OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM
PRODUCING STRONG DOWNBURST WINDS WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

13

In the hours before

Special weather statement, Jun 5, 10:08 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT SUN JUN 5 2011

LAZ033-043-044-052-060415-
ST. LANDRY LA-LAFAYETTE LA-VERMILION LA-ACADIA LA-
1008 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION AND ACADIA PARISHES UNTIL 1115 PM CDT...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF CANKTON...MOVING SOUTHWEST
AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DUSON BY 1020 PM...
  RAYNE AND RIDGE BY 1030 PM...
  INDIAN BAYOU BY 1045 PM...
  CROWLEY BY 1050 PM...
  LYONS POINT BY 1105 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3001 9229 3017 9248 3040 9212 3029 9204

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:08 PM CDTSpecial Weather StatementLCHAcadia67 min
Jun 5, 11:17 PM CDTSpecial Weather StatementLCHAcadia, Vermilion58 min
Jun 5, 11:37 PM CDTSevere Thunderstorm WarningLCHCameron, Vermilion53 min
Jun 5, 11:48 PM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis27 min
Jun 5, 11:51 PM CDTSpecial Marine WarningLCH114 min
Jun 6, 1:18 AM CDTSpecial Marine WarningLCH57 min
Jun 6, 2:03 PM CDTSpecial Weather StatementLCHCalcasieu57 min
Jun 6, 2:21 PM CDTSpecial Weather StatementLCHVermilion54 min
Jun 6, 2:25 PM CDTSevere Thunderstorm WarningLCHVermilion65 min
Jun 6, 2:53 PM CDTAreal Flood AdvisoryLCHVermilion52 min
Jun 6, 3:07 PM CDTAreal Flood AdvisoryLCHVermilion38 min
Jun 6, 3:08 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary52 min
Jun 6, 3:27 PM CDTSevere Thunderstorm WarningLCHVermilion63 min
Jun 6, 3:32 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron58 min
Jun 6, 3:38 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron67 min
Jun 6, 3:43 PM CDTSpecial Marine WarningLCH62 min
Jun 6, 3:48 PM CDTSevere Thunderstorm WarningLCHSt. Mary57 min
Jun 6, 3:58 PM CDTSevere Thunderstorm WarningLCHCameron38 min
Jun 6, 4:12 PM CDTSevere Thunderstorm WarningLCHIberia, St. Mary63 min
Jun 6, 4:27 PM CDTSevere Thunderstorm WarningLCHVermilion45 min
Jun 6, 4:33 PM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion36 min
Jun 6, 4:38 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron27 min
Jun 6, 4:44 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron61 min
Jun 6, 4:46 PM CDTSpecial Marine WarningLCH59 min
Jun 6, 4:48 PM CDTSpecial Marine WarningLCH57 min
Jun 6, 4:53 PM CDTSevere Thunderstorm WarningLCHIberia, Vermilion39 min
Jun 6, 4:57 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin33 min
Jun 6, 5:00 PM CDTSpecial Marine WarningLCH60 min
Jun 6, 5:10 PM CDTAreal Flood AdvisoryLCHLafayette, Saint Martin110 min
Jun 6, 5:15 PM CDTSevere Thunderstorm WarningLCHVermilion41 min
Jun 6, 5:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry27 min
Jun 6, 5:23 PM CDTSpecial Marine WarningLCH52 min
Jun 6, 5:27 PM CDTSpecial Marine WarningLCH63 min
Jun 6, 5:41 PM CDTSevere Thunderstorm WarningLCHCameron34 min
Jun 6, 5:45 PM CDTSpecial Weather StatementLCHAcadia45 min
Jun 6, 5:48 PM CDTSpecial Weather StatementLCHLafayette57 min
Jun 6, 6:16 PM CDTSpecial Marine WarningLCH59 min
Jun 6, 6:29 PM CDTSpecial Weather StatementLCHAcadia61 min
Jun 6, 6:32 PM CDTSpecial Marine WarningLCH58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.